Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 125, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Apr 25, 2005, 10:21 PM CDT for LeFlore County, Oklahoma. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 25, 2005, 10:21 PM CDT (03:21 UTC)
- Expired
- Apr 25, 2005, 11:15 PM CDT
- In force
- 54 min
- Issued by
- NWS Tulsa, OK
- Area
- Counties, with a storm outline in the text
County LeFlore County, OK
The radar
The Western Arkansas radar (KSRX), 62 km from the middle of the area, began a volume at 03:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 25, 7:00 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 3.4 hours before the alert went out and 241 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 239 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 1786 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 35 m²/s²
- 0-3 km storm-relative helicity
- 110 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KTSA 260321 SVRTSA OKC079-260415- /O.NEW.KTSA.SV.W.0125.050426T0321Z-050426T0415Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TULSA OK 1021 PM CDT MON APR 25 2005 THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... LE FLORE COUNTY IN SOUTHEAST OKLAHOMA * UNTIL 1115 PM CDT * AT 1017 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED 5 MILES NORTHWEST OF WHITESBORO...MOVING NORTHEAST AT 40 MPH. * SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...WISTER... HEAVENER...HOWE...POTEAU AND CAMERON. STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. LAT...LON 3477 9507 3463 9493 3485 9446 3525 9444 $$
3 follow-up statements
000 WWUS54 KTSA 260349 SVSTSA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 1049 PM CDT MON APR 25 2005 OKC079-260415- /O.CON.KTSA.SV.W.0125.000000T0000Z-050426T0415Z/ LE FLORE OK- 1049 PM CDT MON APR 25 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 1115 PM CDT FOR LE FLORE COUNTY... AT 1043 PM CDT...WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED 3 MILES WEST OF HODGEN...MOVING NORTHEAST AT 40 MPH. SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...HEAVENER. STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. LAT...LON 3481 9474 3474 9466 3485 9446 3511 9446 $$
000 WWUS54 KTSA 260354 SVSTSA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 1054 PM CDT MON APR 25 2005 OKC079-260415- /O.CON.KTSA.SV.W.0125.000000T0000Z-050426T0415Z/ LE FLORE OK- 1054 PM CDT MON APR 25 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 1115 PM CDT FOR LE FLORE COUNTY... AT 1052 PM CDT...STORM SPOTTERS REPORTED A SEVERE THUNDERSTORM THAT WAS PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED NEAR HEAVENER...MOVING NORTHEAST AT 40 MPH. THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTY. STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. LAT...LON 3488 9465 3481 9459 3485 9446 3509 9446 $$
000 WWUS54 KTSA 260413 SVSTSA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 1113 PM CDT MON APR 25 2005 OKC079-260423- /O.EXP.KTSA.SV.W.0125.000000T0000Z-050426T0415Z/ LE FLORE OK- 1113 PM CDT MON APR 25 2005 ...THE SEVERE THUNDERSTORM WARNING FOR LE FLORE COUNTY EXPIRES AT 1115 PM CDT... THE THUNDERSTORM HAS MOVED OUT OF THE WARNED AREA...THEREFORE THE SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT TUESDAY MORNING FOR EASTERN OKLAHOMA. LAT...LON 3488 9465 3481 9459 3485 9446 3509 9446 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 25, 10:00 PM CDT, 21 minutes earlier.
Area forecast discussion, Apr 25, 10:00 PM CDT, 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 1000 PM CDT MON APR 25 2005 .MESOSCALE UPDATE... THE STRETCH OF ENHANCED NEGATIVE HELICITY EXTENDS INTO HASKELL COUNTY AND IT APPEARS THIS WILL CONTINUE TO SUPPORT THE ANTI-MESOCYCLONE ...WHICH INTURN WILL SUPPORT THE THE UPDRAFT INTO WELL INTO THE CAPPED AIR. BASED ON THIS IDEA...UNLESS WE SEE AN IMMEDIATE WEAKENING TREND...WE WILL ISSUE A NEW SEVERE THUNDERSTORM WARNING INTO HASKELL COUNTY. && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. &&
Hazardous weather outlook, Apr 25, 1:19 PM CDT, 9 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
119 PM CDT MON APR 25 2005
ARZ001-002-010-011-019-020-029-OKZ049-053>076-261000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
120 PM CDT MON APR 25 2005
...POTENTIAL FOR SEVERE WEATHER THIS AFTERNOON AND TONIGHT...
THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.
.DAY ONE...TODAY AND TONIGHT.
TORNADO.
RISK...LIMITED.
AREA....SOUTH OF OKMULGEE TO FAYETTEVILLE LINE
ONSET....AFTER 3 PM
AREA AT GREATEST RISK...SOUTH OF A MCALESTER TO FORT SMITH LINE
SEVERE THUNDERSTORM.
RISK...ELEVATED.
AREA...EASTERN OKLAHOMA AND WESTERN ARKANSAS.
ONSET...SOUTHERN SECTIONS AFTER 2 PM...NORTHERN SECTIONS AFTER 5 PM.
AREA AT GREATEST RISK...SOUTH OF INTERSTATE 40.
HEAVY RAIN.
RISK...LIMITED.
AREA...FAR EASTERN OKLAHOMA AND WESTERN ARKANSAS.
ONSET...AFTER 6 PM.
DISCUSSION...
SHEAR VALUES IN SOUTHERN SECTIONS ARE IMPRESSIVE FOR THIS AFTERNOON AND
EVENING. HOWEVER...LATEST CAPE VALUES WHICH ARE HIGHEST IN SOUTH CENTRAL
OKLAHOMA EARLY THIS AFTERNOON DO NOT TRANSLATE INTO EASTERN OKLAHOMA AND
MOST VALUES REMAIN BELOW 1000 J/KG. ANY ORGANIZED STORM WILL LIKELY SHOW
ROTATION AND EXPECT STORMS TO BECOME EFFICIENT HAIL PRODUCERS.
TORNADOES CAN NOT BE RULED OUT. HOWEVER...WITH LIMITED MOISTURE AND
INSTABILITY...IT IS UNLIKELY FOR ANY LONG TRACK STORMS.
AS THE DRY LINE PUSHES EASTWARD DURING THE EARLY NIGHT TIME HOURS
INSTABILITY VALUES DECREASE. SOME STORMS MAY BECOME HEAVY RAIN PRODUCERS
BUT STORM MOTION WILL BE RATHER FAST...30 TO 40 MPH...AND HEAVY RAIN SHOULD
PRODUCE ONLY BRIEF PROBLEMS.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED EARLY TONIGHT.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
TUESDAY...NO HAZARDS.
WEDNESDAY...THUNDERSTORM POTENTIAL.
THURSDAY...THUNDERSTORM POTENTIAL.
FRIDAY...THUNDERSTORM POTENTIAL.
SATURDAY...THUNDERSTORM POTENTIAL.
SUNDAY...NO HAZARDS.
EXTENDED DISCUSSION...
WEATHER DURING THE LATER HALF OF THE WEEK WILL BE VERY UNSETTLED WITH
SEVERE WEATHER POTENTIAL GREATEST ON THURSDAY AND FRIDAY.
WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.In the hours before
Special weather statement, Apr 25, 8:28 PM CDT, 1 hour 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
828 PM CDT MON APR 25 2005
OKZ066-260215-
OKMULGEE OK-
828 PM CDT MON APR 25 2005
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 915 PM CDT
FOR THE FOLLOWING COUNTY:
IN NORTHEAST OKLAHOMA
OKMULGEE
AT 828 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 6 MILES
SOUTHWEST OF BEGGS...MOVING EAST AT 30 MPH. SOME LOCATIONS THAT WILL
BE AFFECTED BY THIS STORM INCLUDE...OKMULGEE...MORRIS...PRESTON...
BEGGS AND BALD HILL.
THIS STORM WILL BE CAPABLE OF PRODUCING ONE HALF INCH HAIL.Special weather statement, Apr 25, 8:57 PM CDT, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 857 PM CDT MON APR 25 2005 OKZ060>063-067>069-260300- ADAIR-CHEROKEE-DELAWARE-MAYES-ROGERS-TULSA-WAGONER- ...THE NATIONAL WEATHER SERVICE HAS CANCELED SEVERE THUNDERSTORM WATCH 203 FOR THE FOLLOWING AREA... IN OKLAHOMA THIS CANCELS 7 COUNTIES IN EAST CENTRAL OKLAHOMA CHEROKEE... IN NORTHEAST OKLAHOMA ADAIR... DELAWARE... MAYES... ROGERS... TULSA... WAGONER... THIS INCLUDES THE CITIES OF...JAY...CHOUTEAU...TAHLEQUAH... CLAREMORE...CATOOSA...STILWELL...WESTVILLE...TULSA... WAGONER AND COWETA. OKZ049-053-065>066-070>076-260500- CHOCTAW-HASKELL-LATIMER-LE FLORE-MCINTOSH-MUSKOGEE-OKFUSKEE- OKMULGEE-PITTSBURG-PUSHMATAHA-SEQUOYAH- ...SEVERE THUNDERSTORM WATCH NUMBER 203 REMAINS VALID UNTIL 12 AM CDT FOR THE FOLLOWING AREA... IN OKLAHOMA THIS WATCH INCLUDES 11 COUNTIES IN EAST CENTRAL OKLAHOMA MUSKOGEE... OKFUSKEE... SEQUOYAH... IN NORTHEAST OKLAHOMA OKMULGEE... IN SOUTHEAST OKLAHOMA CHOCTAW... HASKELL... LATIMER... LE FLORE... MCINTOSH... PITTSBURG... PUSHMATAHA... THIS INCLUDES THE CITIES OF...MCALESTER...HUGO...POTEAU... CHECOTAH...EUFAULA...STIGLER...WILBURTON...SALLISAW...ANTLERS... CLAYTON...OKMULGEE...HENRYETTA...OKEMAH AND MUSKOGEE.
Special weather statement, Apr 25, 9:00 PM CDT, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
900 PM CDT MON APR 25 2005
OKZ073-260300-
PITTSBURG OK-
900 PM CDT MON APR 25 2005
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 1000 PM CDT
FOR THE FOLLOWING COUNTY:
IN SOUTHEAST OKLAHOMA
PITTSBURG
AT 900 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 15
MILES WEST OF HAYWOOD...MOVING NORTHEAST AT 40 MPH. SOME LOCATIONS
THAT WILL BE AFFECTED BY THIS STORM INCLUDE...MCALESTER...HAYWOOD...
ARPELAR...SCIPIO...BLOCKER...FEATHERSTON...CROWDER...QUINTON...
INDIANOLA AND CANADIAN.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.Local storm report, Apr 25, 9:31 PM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
931 PM CDT MON APR 25 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0930 PM HAIL 5 W MCALESTER 34.93N 95.86W
04/25/2005 0.75 INCH PITTSBURG OK AMATEUR RADIO
&&
SFPLocal storm report, Apr 25, 9:40 PM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
940 PM CDT MON APR 25 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0937 PM HAIL MCALESTER 34.93N 95.77W
04/25/2005 1.25 INCH PITTSBURG OK STORM CHASER
&&
SFPLocal storm report, Apr 25, 10:20 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1020 PM CDT MON APR 25 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1012 PM HAIL 9 N BOSWELL 34.16N 95.87W
04/25/2005 1.00 INCH CHOCTAW OK PUBLIC
&&
SFPThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 25, 7:28 PM CDT | Severe Thunderstorm Warning | TSA | Tulsa | 26 min |
| Apr 25, 9:11 PM CDT | Severe Thunderstorm Warning | TSA | Pittsburg | 68 min |
| Apr 25, 10:00 PM CDT | Severe Thunderstorm Warning | TSA | Haskell | 60 min |
| Apr 25, 10:05 PM CDT | Severe Thunderstorm Warning | TSA | Choctaw | 55 min |
| Apr 25, 10:50 PM CDT | Severe Thunderstorm Warning | TSA | Choctaw | 56 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.